Immune thrombocytopenic purpura after recombinant hepatitis B vaccine: Case report


Incecik F. , Oenlen Y., OEZCAN K.

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, vol.27, no.5, pp.797-799, 2007 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 5
  • Publication Date: 2007
  • Title of Journal : TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Page Numbers: pp.797-799

Abstract

Recombinant hepatitis B vaccine, which is used throughout the world, rarely has systemic adverse events like polyradiculoneuritis, demyelination of central nervous system. otoimmune hemolytic anemia and immune thrombocytopenia, as well as local side effects. We diagnosed thrombocytopenic purpura in a 10 months-old case, which developed 3 weeks after the 3(rd) dose of the recombinant hepatitis B vaccine. There was no drug history or prior infection. Clinical and laboratory findings of autoimmune or malignant disorders were negative and the bone marrow aspirate was normal. We presented this case to emphasize that thrombocytopenia may develop after recombinant hepatitis B vaccine and thus Should be taken into consideration.